Has anybody out there experienced something similar to the following:
I am in week 29 of 48. From very early on I have experienced a chronic cough that comes on in late afternoon or early evening. It can reoccur later at night as well.
It usually continues for 30 to 40 minutes until I dispel all the flem that seems to be originating in the upper lungs. The continue hacking can become quite painful to the point of producing headaches, sore ribs, muscles, etc. from the strain.
I have been prescribed antibiotics on 2 occassions. By the time I have takenall of the anti bx.
The cough usually improves to the point that it much less frequent and basically non productive IE no mucous buildup
Slowly over time the cough seems to return to it's previous intensity and discomfort level.
I don't want to become anti bx dependent, but I dread the thought of 19 more weeks of daily hacking and the associated discomfort.
BTW I have had 2 chest Xrays each time the cough progressed to where it is now. Both negative.
I am on the verge of asking my doctor for another round of meds.
Is this just the Riba Cough that I will just have to endure or is it an upper respitory deal that I should treat w/ anti bx each time it becomes intolerable.??
I have had the cough you described starting after the first month of tx’ing and is still with me today. It’s more a pain in the butt than anything else. I have had two bouts with bronchitis and am just getting over the second. I do smoke, (duh!) but not as much anymore because of the bronchitis’s, heck I just might quit all together. The hard hacking usually comes first thing in the am which is in part due to breathing through mouth during the night and at times is persistent during the day. When it does becomes too unbearable I use albuteral which seems to help break up the phlegm and gets thing rolling. Do I know why this is happening on these meds, nope, didn’t have this problem before tx. Just the way life is at the present moment. Hang in there, past the half way point if doing 48 and just a bit longer if extended.
Al, you’re a week a head of me, other than the cough how are you holding up on the meds?
One thing I’ve come to realize after being on these meds for a while is that the body is only as strong as its weakest link and it seems to me they show themselves on occasions while on the meds, if that makes any sense.
Hi - i just finished 48 weeks last Friday. I battled anemia throughout the entire tx. Once my HGB dropped to 10 the cough started. At one point it was in the 8's and I coughed constantly. Drove me crazy. How are your #[s?
I also have had a cough since shortly after starting tx. Shot 17/24 tomorrow night. Thought at first it was just the "riba cough" ... got worse and worse. Albuterol didnt do anything anymore. Sometimes I would cough so hard I would see those funny white spots, sore abdomen and chest and throat and everything. Went to PCP, chest xray neg. She put me on antibiotic and also gave me a script for Advair inhaler to use 2X/day. Seems to help! Still get coughing uslually in the morning and late afternoon/evening. Yeah, cough and cough and only a little comes out! YUCK!!! Still there but much better than before! I'm feeling ya!
I have it as well. I don't use inhalers, etc. but have been on a bunch of rounds of antibiotics.
It seems, for me, to be related to riba.
it is a nonproductive cough, in other words, it doesn't bring up very much.
i use a honeywell quietcare humidifier near my bed which helps quiet a bit.
it is very dry here in vegas and that helps.
I also had the Riba Cough. It was the very first side that I experienced and as one of the other posters indicated, it's more of friggin pain than anything else. I went through the chest x-ray dealy, everything was fine. Went on an inhaler, only worked for a few minutes. Make sure you keep your doctor updated on this cough just in case of infection. In the mean time, try hard candies. Believe it or not they worked better for me than the inhaler.
Genotype 1a, Stage 3, Grade 3
finished 48 wks of tx on 4/13/07
Relapsed 6 mos. post tx.
Yep, I got the cough also. Got it as soon as I started tx. It's just like yours in the evening and at night. I have taken a z-pac and the Dr. gave me some tussonex. I'm trying no to take that cause it's so addicting, but it really helps.
Live, Love, Laugh
Thanks for sharing your experiences. After reading all the posts I now realize my anemia is also very much a contributing factor.
I will collectively try to answer all in this email.
Getterdone: Thanks I am holding up. I wrote down all my sides a couple of days ago and ranked them in order of PIA (pain in the a**)Index .I have my fair share of sides from anemia to rash/itch, cough, food tastes lousy, etc. This is a partial list but no need to risk frightening away a newbie from doing treatment. Symptoms are manageable given the fact that this may be the best shot at beating this illness.
Today I realized I only have 4 .5 mos. of tx so there is light at the end of the tunnel which makes makes it doable.
I have been battling anemia since around week 12; also low ANC.
I am currently 9.8HGB and .9 ANC I dipped into the high 8's and they dose reduced me from 1200 riba to 600, where I remain
NY Girl: I have both of the coughs at different times through out the day.
So sorry to hear of your relapse. Are you thinking of retreating?
I'll give the hard candy a try
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.